Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Kaletra + Truvada = rash
Nov 9, 2008

I recently started HAART with standard dosage of Truvada and Kaletra. On day 10, I started to develop a rash over most of my chest and back with it starting to spread to my arms. How long will the rash last and should I talk to my doctor about switching medication? Also could this be because my immune system is reactivating? I don't really have any other side effects so I'd prefer to see if I can get over the rash.

Response from Dr. Henry

Rash associated with Kaletra/Truvada is usually fairly mild and usually doesn't necessitate stopping or switching the medications. Antihistamines such as Benadryl often helpful. There are often flare-ups of follicultis or other skin conditions when starting potent HIV treatment (part of the immune reconstitution syndrome you mention)-finding the cause of a mild rash can be a challenge. I would inform your HIV provider so he/she can monitor your status. KH



Previous
side affects
Next
Viramune side effects??

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement